Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 14, 2018, 4:14 PM CDT for Coke County, Texas. It was in force for 16 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2018, 4:14 PM CDT (21:14 UTC)
- Expired
- May 14, 2018, 4:30 PM CDT
- In force
- 16 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Coke County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:15 PM CDT | HAIL 1.5 | 6 Nw Robert Lee, TX | RELAYED BY BROADCAST MEDIA. |
| May 14, 4:15 PM CDT | HAIL 1.75 | 7 Se Silver, TX | QUARTER TO GOLFBALL SIZED HAIL REPORT RELAYED BY BROADCAST MEDIA. |
| May 14, 4:18 PM CDT | FUNNEL CLOUD | 2 N Robert Lee, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WFUS54 KSJT 142114
TORSJT
TXC081-142130-
/O.NEW.KSJT.TO.W.0003.180514T2114Z-180514T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
414 PM CDT MON MAY 14 2018
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Central Coke County in west central Texas...
* Until 430 PM CDT
* At 413 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Robert Lee, moving south at 10 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Robert Lee around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3187 10032 3174 10058 3198 10065 3205 10050
TIME...MOT...LOC 2113Z 338DEG 8KT 3192 10052
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
POWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 2:54 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 14, 2:54 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 254 PM CDT Mon May 14 2018 .SHORT TERM... (Tonight and Tuesday) Thunderstorms were developing between San Angelo and Sweetwater at 230 PM CDT, where stratus cleared early morning, and heating was greatest. This was just east of where the short range models were indicating development. However, the storms are still expected to move slowly eastward this afternoon and evening in southwest flow aloft. A few storms may also affect Crockett and Sutton counties this evening, as storms developing off of higher terrain in the west, move eastward. SPC has a slight risk of storms this afternoon and evening in the Big Country and a marginal risk across the rest of West Central Texas. With surface based CAPES up to 3500 J/KG, severe thunderstorms certainly possible, although 0-6 KM Bulk shears are more in the 25 KT range. Most storms will be ending midnight. Tuesday's weather picture is similar, with northwest flow aloft and strong instability in the afternoon and early evening hours. SPC has a marginal risk across the Big Country and Concho Valley. However, placement of severe storms will be somewhat uncertain, Areas that are absent of morning stratus will be at greatest risk. 04 .LONG TERM... (Tuesday night through Monday) Tuesday night, we will see another chance for showers and thunderstorms across the area, especially western areas. By Wednesday afternoon, flow becomes weak northwest aloft. We will also have strong heating and good low level moisture. With the flow turning northwest, bulk shear values will again be sufficient (35 to 45 knots) when combined with areas that can destabilize to produce strong to severe thunderstorms. The main hazards will be large hail and damaging winds. Thunderstorm chances diminish Wednesday into Thursday as upper level ridging builds over the area. However, with temperatures warming, and the dryline near/along our western border, should any storms develop, they could again be strong to severe, with the main hazards again being large hail and damaging winds. Along with diminishing rain chances, the ridge will also help push temperatures into the upper 90s in many locations, with triple digit readings not out of the question Thursday and Friday. The ridge begins breaking down at the end of the week into Saturday as troughing develops across the Rocky Mountains. Models show a cold front that they originally had moving through the area not stalling near the Red River Valley. Either way, with southwest flow over the area, the front in the region, and the dryline still active to our west, we will have a continued chance for showers and thunderstorms for western and northern areas especially through the weekend. Temperatures should also cool some as the upper level ridge axis moves east of the area. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 90 65 92 / 60 30 50 20 San Angelo 68 94 66 96 / 40 20 50 10 Junction 67 92 67 96 / 20 20 30 5 Brownwood 68 90 65 92 / 40 40 30 10 Sweetwater 67 89 65 92 / 60 30 60 20 Ozona 70 90 65 95 / 40 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 14, 2:25 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 225 PM CDT Mon May 14 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 225 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Aftwill again beernoon and Tonight There is a slight risk of severe thunderstorms across the Big Country this afternoon and evening, and a marginal risk across the rest of West Central Texas. The primary threats are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe thunderstorms Tuesday and Wednesday, during the afternoon and evening hours. The main potential for severe thunderstorms will be across the Big Country and Concho Valley. The main threats are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and Tuesday afternoon.
In the hours before
Special weather statement, May 14, 2:27 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service San Angelo TX
227 PM CDT MON MAY 14 2018
TXZ054-065-142000-
Nolan TX-Coke TX-
227 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COKE AND
SOUTHWESTERN NOLAN COUNTIES UNTIL 300 PM CDT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm near
Silver, or 17 miles west of Blackwell, moving northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Maryneal around 300 PM CDT.
Other locations impacted by this storm include the intersection Of
Ranch Road 608 And Highway 147 and I-20 Near The Nolan-Mitchell
County Line.
This includes Interstate 20 between Mile Markers 229 and 233.
LAT...LON 3229 10044 3216 10033 3198 10054 3210 10067
3242 10066 3245 10060
TIME...MOT...LOC 1926Z 215DEG 15KT 3214 10061
POSpecial weather statement, May 14, 3:17 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
317 PM CDT MON MAY 14 2018
TXZ071-072-142100-
Irion TX-Tom Green TX-
317 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TOM GREEN AND
NORTHEASTERN IRION COUNTIES UNTIL 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arden, or 15 miles west of San Angelo. The storm is moving slowly
northeast at around 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. In addition, heavy rainfall may cause localized flooding
due to the slow movement of the storm.
This strong thunderstorm will be near...
Carlsbad around 400 PM CDT.
LAT...LON 3139 10080 3154 10084 3169 10078 3169 10046
3146 10050
TIME...MOT...LOC 2015Z 232DEG 4KT 3151 10071
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:27 PM CDT | Special Weather Statement | SJT | Nolan | 33 min |
| May 14, 3:17 PM CDT | Special Weather Statement | SJT | Tom Green | 43 min |
| May 14, 3:23 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 37 min |
| May 14, 3:47 PM CDT | Tornado Warning | SJT | Coke | 28 min |
| May 14, 4:02 PM CDT | Areal Flood Advisory | SJT | Coke, Nolan | 118 min |
| May 14, 4:24 PM CDT | Flash Flood Warning | SJT | Coke | 3 hr |
| May 14, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 46 min |
| May 14, 4:54 PM CDT | Special Weather Statement | SJT | Nolan | 66 min |
| May 14, 4:57 PM CDT | Special Weather Statement | SJT | McCulloch | 63 min |
| May 14, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 51 min |
| May 14, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 47 min |
| May 14, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 48 min |
| May 14, 6:16 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Tom Green | 29 min |
| May 14, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 45 min |
| May 14, 6:54 PM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| May 14, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 63 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.